Alert archive / Oklahoma / River Flood Warnings in 2017
River Flood Warning 72, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at May 20, 2017, 9:30 AM CDT for Creek County, Oklahoma. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 9:30 AM CDT (14:30 UTC)
- Expired
- May 21, 2017, 2:34 AM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Creek County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
286 WGUS44 KTSA 201430 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 930 AM CDT Sat May 20 2017 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. Caney River near Collinsville affecting Rogers and Tulsa Counties. OKC037-202230- /O.NEW.KTSA.FL.W.0072.170520T1430Z-170521T0709Z/ /SPCO2.1.ER.000000T0000Z.170520T1200Z.170521T0109Z.NO/ 930 AM CDT Sat May 20 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Polecat Creek near Sapulpa * until late tonight, or until the warning is cancelled. * At 7:00 AM Saturday, the estimated stage was 23.80 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Polecat Creek near Sapulpa will continue falling to below flood stage by this evening. * Impact...At 24.0 feet, widespread flooding affects pasturelands and oil fields between Sapulpa and the Tulsa County line. Barns and other outbuildings may be threatended by minor flooding. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$ OKC131-143-202230- /O.NEW.KTSA.FL.W.0073.170520T1430Z-170521T0630Z/ /CVLO2.1.ER.170520T1216Z.170520T1800Z.170521T0030Z.NO/ 930 AM CDT Sat May 20 2017 The National Weather Service in Tulsa has issued a * Flood Warning for The Caney River near Collinsville * until late tonight, or until the warning is cancelled. * At 8:30 AM Saturday, the stage was 26.23 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Caney River near Collinsville will continue rising to near 27.8 feet this afternoon. The river will fall below flood stage this evening. * Impact...At 28.0 feet, minor agricultural flooding occurs. County roads north of Collinsville become impassable. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$ Lacy
3 follow-up statements
408 WGUS84 KTSA 201941 FLSTSA Flood Statement National Weather Service Tulsa OK 241 PM CDT Sat May 20 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Deep Fork River near Beggs affecting Okmulgee County. Polecat Creek near Sapulpa affecting Creek County. Caney River near Collinsville affecting Rogers and Tulsa Counties. Illinois River near Watts affecting Adair and Delaware Counties. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. OKC001-041-210341- /O.EXT.KTSA.FL.W.0066.000000T0000Z-170521T1912Z/ /WTTO2.1.ER.170520T1911Z.170521T0600Z.170521T1312Z.NO/ 241 PM CDT Sat May 20 2017 The Flood Warning continues for The Illinois River near Watts. * until Sunday afternoon, or until the warning is cancelled. * At 1:00 PM Saturday, the stage was 12.33 feet. * Flood stage is 13.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River near Watts is expected to rise above flood stage this afternoon and continue to rise to near 16.3 feet by Sunday before dawn. The river is expected to fall below flood stage Sunday morning. * Impact...At 17.0 feet, moderate flooding occurs from the Arkansas border to Fidler's Bend. Farmlands and permanent campgrounds are affected. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-210341- /O.EXT.KTSA.FL.W.0074.170521T0056Z-170522T0250Z/ /CWYO2.1.ER.170521T0056Z.170521T1200Z.170521T2050Z.NO/ 241 PM CDT Sat May 20 2017 The Flood Warning continues for The Illinois River at Chewey. * from this evening to Sunday evening, or until the warning is cancelled. * At 2:15 PM Saturday, the stage was 10.43 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River at Chewey is expected to rise above flood stage this evening and continue to rise to near 14.2 feet by Sunday morning. The river is expected to fall below flood stage Sunday afternoon. * Impact...At 15.0 feet, moderate flooding occurs from near Fidler's Bend to near Hanging Rock. Moderate flooding of agricultural lands may result in livestock issues. Travel around Hanging Rock is impacted. Road access near the river is cut off to residential homes southeast of Chewey Bridge. Access to Winset Hollow is cut off. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-210341- /O.EXT.KTSA.FL.W.0067.170521T0242Z-170522T1634Z/ /TALO2.2.ER.170521T0242Z.170521T1800Z.170522T1034Z.NO/ 241 PM CDT Sat May 20 2017 The Flood Warning continues for The Illinois River near Tahlequah. * from this evening to Monday morning, or until the warning is cancelled. * At 1:00 PM Saturday, the stage was 8.75 feet. * Flood stage is 11.0 feet. * Moderate flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage tonight and continue to rise to near 14.4 feet by early Sunday afternoon. The river is expected to fall below flood stage early Monday morning. * Impact...At 14.0 feet, moderate flooding occurs from Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff will be impassable. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ OKC111-210341- /O.EXT.KTSA.FL.W.0068.000000T0000Z-170524T0520Z/ /BGSO2.1.ER.170520T0651Z.170522T0600Z.170523T2320Z.NO/ 241 PM CDT Sat May 20 2017 ...Flood Warning extended until late Tuesday night... The Flood Warning continues for The Deep Fork River near Beggs. * until late Tuesday night, or until the warning is cancelled. * At 2:15 PM Saturday, the stage was 19.88 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Deep Fork River near Beggs will continue rising to near 21.2 feet Monday before dawn. The river is expected to fall below flood stage Tuesday evening. * Impact...At 21.0 feet, widespread flooding of agricultural lands occurs. County roads south of Beggs become impassable including Webster Road. Some county roads northwest of Okmulgee are covered by water. && LAT...LON 3572 9597 3549 9575 3541 9588 3571 9617 $$ OKC037-210340- /O.EXT.KTSA.FL.W.0072.000000T0000Z-170521T0716Z/ /SPCO2.1.ER.000000T0000Z.170520T1200Z.170521T0116Z.NO/ 241 PM CDT Sat May 20 2017 ...Flood Warning extended until late tonight... The Flood Warning continues for The Polecat Creek near Sapulpa. * until late tonight, or until the warning is cancelled. * At 1:00 PM Saturday, the latest estimated stage was 23.80 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Polecat Creek near Sapulpa will continue falling to below flood stage by this evening. * Impact...At 24.0 feet, widespread flooding affects pasturelands and oil fields between Sapulpa and the Tulsa County line. Barns and other outbuildings may be threatended by minor flooding. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$ OKC131-143-210340- /O.EXT.KTSA.FL.W.0073.000000T0000Z-170521T0425Z/ /CVLO2.1.ER.170520T1216Z.170520T1615Z.170520T2225Z.NO/ 241 PM CDT Sat May 20 2017 The Flood Warning continues for The Caney River near Collinsville. * until this evening, or until the warning is cancelled. * At 1:30 PM Saturday, the stage was 26.25 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring. * Forecast...The Caney River near Collinsville is currently cresting and will fall below flood stage by late this afternoon. * Impact...At 26.0 feet, minor lowland flooding occurs. && LAT...LON 3643 9580 3636 9564 3630 9570 3635 9588 $$
366 WGUS84 KTSA 210119 FLSTSA Flood Statement National Weather Service Tulsa OK 819 PM CDT Sat May 20 2017 ...The Flood Warning continues for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. Illinois River at Chewey affecting Adair...Cherokee and Delaware Counties. Illinois River near Tahlequah affecting Cherokee County. ...The Flood Warning continues for the following rivers in Oklahoma... Illinois River near Watts affecting Adair and Delaware Counties. OKC001-041-210919- /O.CON.KTSA.FL.W.0066.000000T0000Z-170521T1912Z/ /WTTO2.1.ER.170520T2007Z.170521T0600Z.170521T1312Z.NO/ 819 PM CDT Sat May 20 2017 The Flood Warning continues for The Illinois River near Watts. * until Sunday afternoon, or until the warning is cancelled. * At 7:00 PM Saturday, the stage was 15.63 feet. * Flood stage is 13.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The Illinois River near Watts will continue rising to near 16.3 feet Sunday before dawn. The river is expected to fall below flood stage Sunday morning. * Impact...At 17.0 feet, moderate flooding occurs from the Arkansas border to Fidler's Bend. Farmlands and permanent campgrounds are affected. A few cabins in the Fidler's Bend area may have minor flooding. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3619 9474 3615 9453 3607 9453 3611 9472 $$ OKC001-021-041-210919- /O.EXT.KTSA.FL.W.0074.000000T0000Z-170522T0409Z/ /CWYO2.1.ER.170521T0624Z.170521T1200Z.170521T2209Z.NO/ 819 PM CDT Sat May 20 2017 ...Flood Warning extended until Sunday evening... The Flood Warning continues for The Illinois River at Chewey. * until Sunday evening, or until the warning is cancelled. * At 7:15 PM Saturday, the stage was 11.19 feet. * Flood stage is 12.0 feet. * Minor flooding is forecast. * Forecast...The Illinois River at Chewey is expected to rise above flood stage Sunday before dawn and continue to rise to near 13.4 feet by Sunday morning. The river is expected to fall below flood stage Sunday afternoon. * Impact...At 13.0 feet, minor flooding occurs from near Fidler's Bend to near Hanging Rock. Water begins to affect access to Winset Hollow. Road access near the river to residential homes southeast of Chewey Bridge may be compromised. Water impacts 630 Road east of the Cherokee/Adair County line. Extreme turbulence makes the river unsafe for floating. && LAT...LON 3619 9472 3611 9471 3606 9481 3612 9487 $$ OKC021-210919- /O.EXT.KTSA.FL.W.0067.170521T0244Z-170522T1634Z/ /TALO2.2.ER.170521T0244Z.170521T1800Z.170522T1034Z.NO/ 819 PM CDT Sat May 20 2017 The Flood Warning continues for The Illinois River near Tahlequah. * until Monday morning, or until the warning is cancelled. * At 7:00 PM Saturday, the stage was 10.07 feet. * Flood stage is 11.0 feet. * Moderate flooding is forecast. * Forecast...The Illinois River near Tahlequah is expected to rise above flood stage tonight and continue to rise to near 14.4 feet by early Sunday afternoon. The river is expected to fall below flood stage early Monday morning. * Impact...At 14.0 feet, moderate flooding occurs from Hanging Rock downstream towards Tahlequah. Access roads east of the Combs Bridge near Eagles Bluff will be impassable. Extreme turbulence makes the river too hazardous for floating. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ OKC037-210919- /O.EXT.KTSA.FL.W.0072.000000T0000Z-170521T1248Z/ /SPCO2.1.ER.000000T0000Z.170520T1200Z.170521T0648Z.NO/ 819 PM CDT Sat May 20 2017 ...Flood Warning extended until Sunday morning... The Flood Warning continues for The Polecat Creek near Sapulpa. * until Sunday morning, or until the warning is cancelled. * At 7:00 PM Saturday, the stage was 23.40 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Polecat Creek near Sapulpa will continue falling to below flood stage by Sunday before dawn. * Impact...At 24.0 feet, widespread flooding affects pasturelands and oil fields between Sapulpa and the Tulsa County line. Barns and other outbuildings may be threatended by minor flooding. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
315 WGUS84 KTSA 210734 FLSTSA Flood Statement National Weather Service Tulsa OK 234 AM CDT Sun May 21 2017 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-210804- /O.CAN.KTSA.FL.W.0072.000000T0000Z-170521T0847Z/ /SPCO2.1.ER.000000T0000Z.170520T1200Z.170521T0247Z.NO/ 234 AM CDT Sun May 21 2017 The Flood Warning is cancelled for The Polecat Creek near Sapulpa. * At 1 AM Sunday, the estimated stage was 17.70 feet. * Flood stage is 21.0 feet. * The river fell below flood stage late Saturday evening. * Forecast...The river will continue falling and remain below flood stage. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 20, 8:24 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 20, 8:24 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 824 AM CDT Sat May 20 2017 .DISCUSSION... Just sent a quick update. Radar shows cold front now extending from western Ottawa County, east of Tulsa, down toward McIntosh County. Cold front has also moved past McAlester with winds out of the west. Low clouds extend into western Oklahoma but we should see clearing later in the day from west to east. Cooler and drier air is moving in, with temps in the mid to upper 50s across central and northern OK. Removed all thunder from the forecast, as convection has moved into central Arkansas. We will still see patchy drizzle and light showers this morning with little to no accumulation in Tulsa and points north and west. We have continued areal flood warnings for 11 counties in the forecast area and have allowed all flash flood warnings to expire. There are many river flood warnings in effect with updates coming soon as new forecast data arrives. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 50 77 56 / 20 0 0 0 FSM 76 54 81 56 / 20 10 0 0 MLC 73 52 79 55 / 20 10 0 0 BVO 70 47 75 53 / 10 0 0 10 FYV 71 48 74 51 / 20 10 0 0 BYV 72 50 74 51 / 20 10 0 0 MKO 72 51 77 54 / 20 10 0 0 MIO 70 48 74 53 / 20 10 0 10 F10 71 52 77 55 / 20 0 0 0 HHW 77 57 81 58 / 20 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....30 CORFIDI
Hazardous weather outlook, May 20, 5:08 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 508 AM CDT Sat May 20 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 AM CDT Sat May 20 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Far Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms across far eastern Oklahoma and northwest Arkansas will be ending this morning. No additional severe weather is expected, but some flooding issues will continue early this morning. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...No Hazards. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... The next storm system will bring a chance of thunderstorms Monday and Tuesday. Moisture and instability look to be too limited to support any organized severe weather at this time. weather.gov/tulsa Contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:06 PM CDT | Flash Flood Warning | TSA | Cherokee, Creek, Mayes, Muskogee, Okmulgee, Rogers and 2 more | 7 hr |
| May 19, 7:13 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 47 min |
| May 19, 7:16 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| May 19, 7:22 PM CDT | Special Weather Statement | TSA | Tulsa | 23 min |
| May 19, 7:40 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 50 min |
| May 19, 8:02 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes, Ottawa | 6 hr |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Craig, Delaware, Mayes, Ottawa | 61 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 47 min |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Adair, Delaware | 35 hr |
| May 19, 8:46 PM CDT | River Flood Warning | TSA | Cherokee | 56 hr |
| May 19, 9:00 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 6 hr |
| May 19, 9:03 PM CDT | Special Weather Statement | TSA | McIntosh | 57 min |
| May 19, 9:09 PM CDT | Special Weather Statement | TSA | Ottawa | 51 min |
| May 19, 9:40 PM CDT | Special Weather Statement | TSA | Adair, Cherokee | 50 min |
| May 19, 9:50 PM CDT | River Flood Warning | TSA | Okmulgee | 5 days |
| May 19, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 39 min |
| May 19, 9:55 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 6 hr |
| May 19, 10:28 PM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| May 19, 10:39 PM CDT | Special Weather Statement | TSA | Adair | 36 min |
| May 19, 11:01 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| May 19, 11:03 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Sequoyah | 6 hr |
| May 19, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| May 20, 12:47 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 43 min |
| May 20, 1:47 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 58 min |
| May 20, 1:51 AM CDT | Areal Flood Warning | TSA | Cherokee, Creek, Delaware, Mayes, Muskogee, Okfuskee and 5 more | 18 hr |
| May 20, 2:20 AM CDT | Special Weather Statement | TSA | Latimer | 55 min |
| May 20, 2:48 AM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| May 20, 3:09 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 36 hr |
| May 20, 4:13 AM CDT | River Flood Warning | TSA | LeFlore | 54 hr |
| May 20, 4:19 AM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 4 hr |
| May 20, 8:55 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 3 more | 36 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 46 hr |
| May 20, 8:58 AM CDT | River Flood Warning | TSA | Ottawa | 45 hr |
| May 20, 9:30 AM CDT | River Flood Warning | TSA | Rogers, Tulsa | 16 hr |
| May 20, 9:41 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 37 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 20, 10:07 AM CDT | River Flood Warning | TSA | Sequoyah | 18 hr |
| May 20, 2:39 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 12 hr |
Nearby
River Flood Warnings in Oklahoma, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.